Hi Dr. Rassman! I have a quick question for you. While I found a combination of Rogaine, Diane 35 birth control, and 200 mg spironolactone just about completely reversed my AGA hair loss, I was stupid enough to begin taking Dutasteride (Avodart) which I ordered from the internet at a dose of 0.5mg/ every other day. The predictable shed started recently as is common, but what really got me was my skin started getting filled with pimples (I take pride in having good skin) and I decided it wasn’t worth it, since my hair had already become pretty good before I started it, and who knows if the acne would be temporary, or even get worse. I stopped it about 5 days ago.
Now I am wondering if you have any idea, even a vague one, as to when my hair will return to how it would have been pre-Dutasteride use, since I stopped using it during a hair shedding phase which was induced by the drug. (weeks/months/ever?)
Any ideas would be so helpful in helping me feel reassured. Thanks so much for your time.
I hate to use you as an example, but this is exactly why you should not treat yourself with prescription drugs bought via the Internet. I can’t say this enough — you should not be self-treating your medical issues and you certainly should not be purchasing prescription medication without a physician’s prescription.
Unfortunately, I do not know anything about you to even begin assessing your medical issues. Sorry. You really need to see a doctor for an in-person examination. I realize the Internet is an easy way to try to diagnose and treat yourself, but you could be doing more harm than good.
Dutasteride (Avodart) is not recommended for women and it may have unforeseen long term side effects. I was able to find a forum where a woman took dutasteride and had a similar side effect that you had (acne breakout)… but beyond that, I really don’t know what it would do for treating female hair loss.